Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Key West, FL

May 4, 2016

NWS Key West, FL issued this small craft advisory at May 4, 2016, 4:32 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 4, 2016, 4:32 AM EDT (08:32 UTC)
Expired
May 5, 2016, 11:00 AM EDT
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted.

164 
WHUS72 KKEY 040832
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
432 AM EDT WED MAY 4 2016

GMZ033-034-041645-
/O.NEW.KKEY.SC.Y.0030.160504T0832Z-160505T0300Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
432 AM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* WINDS...WINDS WILL INCREASE OUT OF THE WEST TO NEAR 20 KNOTS OVER
  THE DEEP GULF WATERS LATE THIS AFTERNOON.

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
840 
WHUS72 KKEY 041411
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1011 AM EDT WED MAY 4 2016

GMZ033-034-042215-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-160505T0300Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1011 AM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...WINDS WILL INCREASE OUT OF THE SOUTHWEST TO WEST NEAR 20
  KNOTS OVER THE DEEP GULF WATERS LATE THIS AFTERNOON.

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APA
953 
WHUS72 KKEY 042024
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 PM EDT WED MAY 4 2016

GMZ031-032-035-042>044-052>055-072>075-050230-
/O.EXB.KKEY.SC.Y.0030.000000T0000Z-160505T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY.

* WINDS...WINDS WILL INCREASE OUT OF THE WEST NEAR 20 KNOTS AND
  GUSTY...WITH EVEN HIGHER WINDS ACROSS FLORIDA BAY. WINDS WILL TURN
  NORTHWEST AFTER MIDNIGHT.

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 6 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS...OR
SEAS OF 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

GMZ033-034-050230-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-160505T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
424 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...WINDS WILL INCREASE OUT OF THE WEST NEAR 20 KNOTS...BEFORE
  TURNING NORTHWEST AFTER MIDNIGHT. 

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET IN THE DEEP OPEN
  GULF WATERS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS...OR
SEAS OF 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

APA
200 
WHUS72 KKEY 050220
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1020 PM EDT WED MAY 4 2016

GMZ031>035-042>044-052>055-072>075-050830-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-160505T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1020 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SOUTHWEST WINDS BETWEEN 20 AND 30 KNOTS AND GUSTY WILL
  SHIFT NORTHWEST AND DECREASE TO NEAR 20 KNOTS OVERNIGHT.

* WAVES/SEAS...SEAS WILL PEAK NEAR 8 OR 9 FEET IN THE GULF STREAM AND
  IN THE EXTREME SOUTHEASTERN GULF OF MEXICO...THEN SUBSIDE SLOWLY
  LATE TONIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS...
OR SEAS OF 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
093 
WHUS72 KKEY 050919
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
519 AM EDT THU MAY 5 2016

GMZ031>035-042>044-052>055-072>075-051500-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-160505T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
519 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTHWEST WINDS OF 20 TO 25 KNOTS WILL DECREASE BELOW 20
  KNOTS TODAY.

* WAVES/SEAS...SEAS AS HIGH AS 10 FEET IN THE FLORIDA STRAITS AND THE
  DEEP GULF WATERS WILL GRADUALLY SUBSIDE THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS...
OR SEAS OF 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
544 
WHUS72 KKEY 051443
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1043 AM EDT THU MAY 5 2016


GMZ031>035-042>044-052>055-072>075-051545-
/O.EXP.KKEY.SC.Y.0030.000000T0000Z-160505T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1043 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA ACROSS THE FLORIDA KEYS COASTAL
WATERS.

$$

KN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 4, 4:14 AM EDT, 18 minutes earlier.

Area forecast discussion, May 4, 4:14 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
414 AM EDT WED MAY 4 2016

.DISCUSSION...
CURRENTLY - A SURFACE TROUGH EXTENDS ALONG THE ATLANTIC
COAST...ACROSS NORTH FLORIDA AND INTO THE GULF OF MEXICO. WHILE A
RIDGE EXTENDS WESTWARD ACROSS CUBA. LIGHT AND VARIABLE WINDS HAVE
FIRMED UP A BIT OUT OF THE SOUTH EARLY THIS MORNING. LOW LEVEL
CONVERGENCE THAT HAD SUPPORTED CONVECTIVE ACTIVITY OVER THE FLORIDA
STRAITS EARLIER IN THE NIGHT CEASED AND ALONG WITH IT...SO DID THE
CONVECTION. CURRENTLY NO SHOWERS ARE PRESENT IN THE FORECAST AREA.
TEMPERATURES AND DEW POINTS REMAIN IN THE UPPER 70S THANKS TO THE
QUITE WARM AND MOIST AIR MASS THAT HAS INVADED THE AREA OVER THE PAST
SEVERAL DAYS. STEEPING BACK TO THE LARGER SCALE...A MID LATITUDE
TROUGH CONTINUES TO DIG SOUTHWARD INTO THE EXTREME SOUTHEASTERN
UNITED STATES AND NORTHERN GULF MEXICO...SUPPORTING THE ALREADY
MENTIONED SURFACE TROUGH. SHOWER AND THUNDERSTORMS ARE ALIGNED
ACROSS CENTRAL AND NORTHERN FLORIDA...AND THE ADJACENT LARGE BODIES
OF WATERS...AND AS YET...HAVE NOT STARTED TOWARDS THE KEYS.

SHORT TERM - SURFACE WINDS WILL STEADILY STRENGTHEN OUT OF THE
SOUTHWEST THEN WEST AS THE SURFACE TROUGH DIGS FURTHER SOUTHWARD
TOWARDS THE FLORIDA KEYS. OUTSIDE OF IMPULSES IN THE LAGGING TROUGH
ALOFT...THE BEST I CAN SEE IS A BROAD AREA OF DIFFLUENT FLOW. WITH
THAT SAID...EXCELLENT MOIST CYCLONIC FLOW ON THE LEADING FLANK OF THE
LOWER LEVEL TROUGH...ALONG WITH RICH DEEP LAYERED MOISTURE...NO
INHIBITION...AND DECENT CAPE WILL SUPPORT AT LEAST A ROUND OF
SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.

WINDS WILL TURN NORTHWEST THIS EVENING AS THE FIRST OF A NUMBER OF
SURFACE TROUGH SPOKES PUSH THROUGH THE KEYS. BREEZY NORTHWEST WINDS
WILL RELAX OVERNIGHT. A COOLER AND MUCH DRIER AIR MASS WILL SPREAD
ACROSS THE KEYS IN WAKE OF THE LATE SEASON COLD FRONT...CUTTING RAIN
CHANCES TO SLIM TO NONE. THE FOLLOWING SPOKES WILL PUSH THROUGH THE
KEYS OVER THE REMAINDER OF THE WORK WEEK...HOLDING WINDS NORTHWEST
TO NORTH. THE COMBINATION OF THE REINFORCING TROUGHS AND HEATING AND
COOLING CYCLES OVER SOUTH FLORIDA WILL RESULT IN CONSIDERABLE
VARIATIONS IN WIND SPEEDS...GENERALLY LULLING EARLY IN THE DAY...AND
SURGING IN THE LATE AFTERNOON AND EVENING. THE GREATEST SWINGS WILL
OCCUR IN LOCATIONS CLOSET TO THE FLORIDA PENINSULA. EXPECT
TEMPERATURES TO DIP ABOUT 5 DEGREES BELOW NORMAL WITH DEW POINTS
FALLING TO NEAR 60 DEGREES BY LATE IN THE WEEK.

THE PARENT LOW WILL FINALLY LIFT NORTHEASTWARDS AWAY FROM FLORIDA ON
SATURDAY...LEAVING A WEAK RIDGE ACROSS SOUTH FLORIDA AND THE KEYS.
AFTER ANOTHER COOLER THAN NORMAL SATURDAY NIGHT...A GULF HIGH WILL
STRETCH EASTWARDS ACROSS FLORIDA INTO THE ATLANTIC THROUGH THE BACK
HALF OF THE WEEKEND. THIS WILL RETURN THE KEYS TO A MORE CUSTOMARY
LIGHT TO GENTLE EASTERLY FLOW AND A RETURN TO NEAR NORMAL CONDITIONS.

&&

.MARINE...
LIGHT SOUTHERLY BREEZES WILL STRENGTHEN AND VEER SOUTHWEST TO WEST
TODAY AS A LATE SEASON TROUGH MOVES NEARER THE FLORIDA KEYS. EXPECT
AT LEAST A ROUND OF SHOWERS AND THUNDERSTORMS TO AFFECT KEYS WATERS
THIS AFTERNOON INTO THIS EVENING. A SMALL CRAFT ADVISORY WILL LIKELY
BE REQUIRED FOR ALL KEYS WATERS BY TONIGHT. SURFACE WINDS WILL SHIFT
NORTHWEST BEHIND THE TROUGH AND SLACKEN SOMEWHAT OVERNIGHT. A FEW
MORE REINFORCING TROUGHS WILL PUSH THROUGH KEYS WATERS THURSDAY
THROUGH FRIDAY. THIS WILL KEEP WINDS MOSTLY MODERATE OUT OF THE
NORTHWEST. THIS SYNOPTIC SET UP USUALLY RESULTS IN CONSIDERABLE
VARIATIONS IN WIND SPEEDS...USUALLY LULLING EARLY IN THE DAY AND
SURGING LATE IN THE AFTERNOON AND EVENING ON WATERS CLOSEST TO THE
FLORIDA PENINSULA. EXPECT A COMPLICATED MIX OF CAUTIONS AND POSSIBLY
ADVISORIES FOR PORTIONS OF KEYS WATERS THROUGH THE SECOND HALF OF THE
WEEK. LIGHT WINDS SATURDAY AND SATURDAY NIGHT WILL SHIFT EAST AND
STRENGTHEN BACK TO A MORE NORMAL GENTLE EAST FLOW LATE IN THE WEEKEND
AS A RIDGE FILLS IN BEHIND THE LIFTING OUT LOW.

&&

.AVIATION...
UNTIL 06Z/5TH...VFR AND GENTLE SOUTHERLY BREEZES WILL
PREVAIL AT THE EYW AND MTH TERMINALS THIS MORNING. A LATE SEASON
COLD FRONT WILL PUSH THROUGH THE TERMINALS OVERNIGHT. AHEAD OF THE
FRONT...SHOWERS AND THUNDERSTORMS APPEAR LIKELY FOR BOTH TERMINALS
BETWEEN 21Z AND 03Z. CONVECTIVE MODE MAY FAVOR THE DEVELOPMENT OF A
SOLID LINE OF SHOWERS AND STORMS. BOTH TERMINALS CAN EXPECT IFR
CIG/VIS AND CONVECTIVE WIND GUSTS APPROACHING 30 KNOTS. A CLEARING
TREND APPEARS LIKELY AFTER 04-06Z...IN CONJUNCTION WITH MILD
NORTHWEST CROSSWINDS.

&&

.CLIMATE...MAY 4TH...ON THIS DATE IN KEY WEST CLIMATE HISTORY...IN
1977...THE DAILY RECORD RAINFALL OF 5.33" WAS RECORDED.
PRECIPITATION RECORDS IN KEY WEST DATE BACK TO 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  83  74  81  72 / 70 70 10 10
MARATHON  87  74  81  71 / 70 70 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR DEEP GULF ZONES GMZ033-034

&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....CLR

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 3, 6:34 PM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
634 PM EDT TUE MAY 3 2016

UPDATED FOR MARGINAL RISK OF SEVERE WEATHER...POSSIBLE SCA

FLZ076>078-GMZ031>035-042>044-052>055-072>075-041000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
634 PM EDT TUE MAY 3 2016

...MARGINAL RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON...

...SMALL CRAFT ADVISORY MAY BE REQUIRED WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS THE
STRAITS OF FLORIDA AND EXTREME SOUTHEASTERN GULF OF MEXICO...POSSIBLY
AFFECTING PORTIONS OF THE FLORIDA KEYS LATE. THE PRIMARY THUNDERSTORM
HAZARDS TONIGHT WILL BE LIGHTNING STRIKES AND LOCALLY STRONG STORM
WIND GUSTS OF 35 TO 40 KNOTS...OR ABOUT 40 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL
AND SOUTHERN FLORIDA PENINSULA ON WEDNESDAY. NUMEROUS THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS THE FLORIDA PENINSULA...SOUTHEASTERN
GULF OF MEXICO...FLORIDA KEYS...AND STRAITS OF FLORIDA. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE LOCALLY STRONG STORM WIND GUSTS OF 35 TO
45 KNOTS...OR 40 TO 50 MPH...AND FREQUENT LIGHTNING STRIKES. IN
ADDITION...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA
KEYS AND STRAITS OF FLORIDA WEDNESDAY EVENING. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE LOCALLY STRONG STORM WIND GUSTS OF 35 TO
45 KNOTS...OR 40 TO 50 MPH...AND FREQUENT LIGHTNING STRIKES. IN
ADDITION...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THUNDERSTORMS
SHOULD END ACROSS THE AREA LATER WEDNESDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED ACROSS FLORIDA KEYS COASTAL
WATERS WEDNESDAY AFTERNOON THROUGH THURSDAY. SOUTHWEST TO WEST
BREEZES WILL FRESHEN RAPIDLY DURING THE DAY WEDNESDAY...NEARING A
STEADY 20 KNOTS BY EARLY AFTERNOON IN SOME AREAS...POSSIBLY HIGHER.
WINDS AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THURSDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

BOTH SKYWARN AND MARINE WEATHER SPOTTERS ARE ENCOURAGED TO REPORT
THUNDERSTORM WIND GUSTS AND RAINFALL MEASUREMENTS.

KASPER

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:18 PM EDTSpecial Marine WarningKEY57 min
May 4, 3:21 PM EDTSpecial Marine WarningKEY54 min
May 4, 4:23 PM EDTSpecial Marine WarningKEY52 min
May 4, 5:09 PM EDTSpecial Marine WarningKEY66 min
May 4, 6:06 PM EDTSpecial Marine WarningKEY54 min
May 4, 6:47 PM EDTSpecial Marine WarningKEY58 min
May 4, 6:53 PM EDTSpecial Marine WarningKEY52 min
May 4, 7:45 PM EDTSpecial Marine WarningKEY60 min
May 4, 7:54 PM EDTSpecial Marine WarningKEY36 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.